# SDR AWXA200401331

- Difficulty date: November 21, 2004
- Submitted: November 24, 2004
- Operation: Air carrier
- Aircraft: N602AW
- Make and model: Airbus A320-232
- Aircraft serial: 565
- Aircraft time: 26,540 hours, 11,394 cycles
- System (JASC): 5610 · Flight Compartment Windows
- Part: Windshield
- Condition: Cracked
- Location: Fusleage
- Stage of operation: CR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: A

## Discrepancy

EN ROUTE, AT FL 370 THE FO`S WINDSHIELD CRACKED WHEN HEATING ELEMENT BURNED THROUGH, DIVERTED INTO ABQ & LANDED WITHOUT FURTHER EVENT.  MAINTENANCE REMOVED AND REPLACED THE FIRST OFFICERS WINDSHIELD IAW AMM, & WINDOW HEAT COMPUTER, OPERATIONAL TEST GOOD.  FAILURE ANALYSIS OF WINDSHIELD, OUTBOARD GLASS PLY FRACTURED WITH ORIGIN OF FRACTURE 4.9 INCHES FROM AFT EDGE & 9.8 INCHES FROM BOTTOM EDGE OF WINDSHIELD. AN ELECTRICAL ARC PATH ORIGINATED AT BOTTOM CONDUCTIVE BUSS BAR & TRAVELED ACROSS HEATING FILM VISION AREA OF WINDSHIELD TO ORIGIN OF FRACTURE. IN AREA SURROUNDING BOTTOM CONDUCTIVE BUSS BAR EVIDENCE OF MOISTURE INGRESSION NOTED. MOISTURE INGRESSION ALSO NOTED IN SEVERAL OTHER LOCATIONS AROUND WINDOW.
